# SDR ABXA010516

- Difficulty date: September 26, 2001
- Submitted: October 3, 2001
- Operation: Air carrier
- Aircraft: N946AX
- Make and model: Doug DC-9-31
- Aircraft serial: 47003
- Aircraft time: 59,720 hours, 60,981 cycles
- System (JASC): 3260 · Landing Gear Position and Warning
- Part: Warning Light
- Condition: Illuminated
- Location: Cockpit
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

A LOUD NOISE WAS HEARD FROM THE NOSE LANDING GEAR AREA AFTER TAKEOFF. THE NOISE INCREASED WITH SPEED. THE CREW RECYCLED THE LANDING GEAR. PROBLEM REMAINED, AND THE NOSE GEAR RED IN TRANSIT LIGHT REMAINED ON DURING THE GEAR RECYCLE. THE AIRCRAFT RETURNED TO BUF FOR INSPECTION. AFTER LANDING, THE NOSE TAXI LIGHTS WERE FOUND TO BE INOPERATIVE. BUF MAINTENANCE INSPECTED AND APPROVED THE AIRCRAFT FOR A FERRY FLIGHT TO ILN. ILN MAINTENANCE REPLACED THE NOSE TAXI LIGHTS. THE AIRCRAFT WAS JACKED AND THE NOSE LANDING GEAR WAS LUBRICATED AND OPERATIONALLY CHECKED IAW DC-9 MAINTENANCE MANUAL 32-30-00. NO DEFECTS WERE NOTED AND THE AIRCRAFT WAS RETURNED TO SERVICE.
